Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 32, NWS State College, PA

June 12, 2001Franklin County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 12, 2001, 3:36 PM EDT for Franklin County, Pennsylvania. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2001, 3:36 PM EDT (19:36 UTC)
Expired
Jun 12, 2001, 4:45 PM EDT
In force
69 min
Issued by
NWS State College, PA
Area
Whole counties

County Franklin County, PA

The radar

The Sterling radar (KLWX), 108 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 121938
SVRCTP
PAC055-122045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EDT TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN PENNSYLVANIA

* UNTIL 445 PM EDT.

* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES WEST OF MERCERSBURG...OR 17 MILES WEST
  OF GREENCASTLE...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MERCERSBURG AT 345 PM.
  GREENCASTLE AT 405 PM.
  WAYNESBORO AND WAYNE HEIGHTS AT 430 PM.
  ROUZERVILLE AT 435 PM.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE
THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE
QUARTERS OF AN INCH OR LARGER.

GRUMM

$$

LAT...LON 3996 7803 3980 7812 3952 7746 3976 7732

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:53 PM EDT, 43 minutes earlier.

Area forecast discussion, Jun 12, 2:53 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
253 PM EDT TUE JUN 12 2001

WORK ZONES OUT SOON....

CURRENT FORECAST ON TRACK AS EASTERN PORTION OF THE STATE IS UNDER
MOSTLY SUNNY SKIES AND CLOUDS DISSIPATING OVER THE WESTERN SECTIONS.
SMALL AREA OF PRECIP THAT MOVED INTO THE NORTHWEST PORTION OF PA HAS
ALSO DISSIPATED OVER PA...BUT SMALL AREA STILL MOVING OVER SOUTHERN
NEW YORK. WEAK FRONT OVER THE SOUTHERN PART OF THE STATE...WITH
SMALL WAVE PUSHING THROUGH STATE TODAY. SHOWERS AND THUNDERSTORMS
HAVE SPARKED ALREADY THIS AFTERNOON AND WILL CONTINUE INTO THE EARLY
EVENING HOURS.  ACTIVITY IS MAINLY OVER THE CENTRAL AND SOUTHERN
PORTION OF THE CWA.

MODELS IN SIMILAR AGREEMENT OVER THE NEXT 36 HRS WITH TRACKING OF
TROPICAL REMAINS UP THE EAST COAST.  OTHER THEN A POSSIBLE WEAK
SHOWER OR THUNDERSTORM TOMORROW...RATHER BENIGN WEATHER UNTIL THE
EAST COAST SYSTEM APPROACHES PA LATER IN THE WEEK.

STILL TOO EARLY TO NAIL DOWN TRACK OF THIS SLOW MOVING
SYSTEM...HOWEVER GOOD BET THAT WE WILL GET SOME RAIN FROM IT...AND
IN INCREASE IN HUMIDITY.

.CTP...NONE.

ONDREJIK

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:56 PM EDTSevere Thunderstorm WarningCTPFulton64 min
Jun 12, 3:46 PM EDTSevere Thunderstorm WarningCTPClinton74 min
Jun 12, 4:06 PM EDTSevere Thunderstorm WarningCTPJuniata, Perry69 min
Jun 12, 4:20 PM EDTSevere Thunderstorm WarningCTPHuntingdon25 min
Jun 12, 4:29 PM EDTSevere Thunderstorm WarningCTPCentre76 min
Jun 12, 4:58 PM EDTSevere Thunderstorm WarningCTPClinton, Union62 min
Jun 12, 5:12 PM EDTSevere Thunderstorm WarningCTPMifflin33 min
Jun 12, 5:28 PM EDTSevere Thunderstorm WarningCTPHuntingdon, Mifflin47 min
Jun 12, 5:32 PM EDTSevere Thunderstorm WarningCTPAdams58 min
Jun 12, 5:43 PM EDTSevere Thunderstorm WarningCTPJuniata62 min
Jun 12, 5:54 PM EDTSevere Thunderstorm WarningCTPNorthumberland, Snyder66 min
Jun 12, 5:58 PM EDTSevere Thunderstorm WarningCTPPerry62 min
Jun 12, 6:14 PM EDTSevere Thunderstorm WarningCTPCumberland61 min
Jun 12, 6:16 PM EDTSevere Thunderstorm WarningCTPSchuylkill59 min
Jun 12, 6:30 PM EDTSevere Thunderstorm WarningCTPAdams60 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.